Structure presque tangente et connexions II
Annales de l'Institut Fourier, Volume 22 (1972) no. 3, p. 291-338

Using the formalism introduced in a precedent paper, we establish the relations between non linear connections on a manifold M and non linear connections on the vertical fiber bundle (vector and direction connections).

The results are applied to finslerian geometry and we interpret the Berwald and Cartan connections in terms of special liftings of the canonical connection.

In the case of a mechanical system, we prove that there exists a metric lifting of the canonical connection if and only if the energy splits into a sum of two homogeneous functions of degree 1 and 2 respectively.

En utilisant le formalisme introduit dans un article précédent, on établit les relations qui lient les connexions non linéaires, sur une variété M et les connexions linéaires sur le fibré vertical (connexions de vecteurs et de directions).

Les résultats sont ensuite appliqués à la géométrie finslérienne et l’on interprète les connexions de Berwald et de Cartan en termes de relèvements particuliers de la connexion canonique.

Dans le cadre d’un système mécanique, on montre qu’il existe un relèvement métrique de la connexion canonique si et seulement si l’énergie se décompose en la somme d’une fonction homogène de degré deux et d’une fonction homogène de degré un.

@article{AIF_1972__22_3_291_0,
     author = {Grifone, Joseph},
     title = {Structure presque tangente et connexions II},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {22},
     number = {3},
     year = {1972},
     pages = {291-338},
     doi = {10.5802/aif.431},
     zbl = {0236.53027},
     mrnumber = {49 \#6112},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1972__22_3_291_0}
}
Grifone, Joseph. Structure presque tangente et connexions II. Annales de l'Institut Fourier, Volume 22 (1972) no. 3, pp. 291-338. doi : 10.5802/aif.431. http://www.numdam.org/item/AIF_1972__22_3_291_0/

[1] Akbar-Zadeh, Les espaces de Finsler et certaines de leurs généralisations, Ann. Ec. Norm. Sup. 80, (1963), 1-79. | Numdam | MR 28 #1574 | Zbl 0112.14001

[2] E. Cartan, Les espaces de Finsler, Hermann, 1934. | Zbl 0008.41805

[3] P. Dazord, Propriétés globales des géodésiques des espaces de Finsler, Thèse (575) Publ. Dép. Math. Lyon (1969).

[4] J. G. Diaz, Etude des tenseurs de courbure en géométrie finslerienne Thèse IIIème cycle, Publ. Inst. Math. Lyon, (1972).

[5] J. Grifone, Structure presque-tangente et connexions, Thèse Publ. Inst. Math. Grenoble (1971).

[6] J. Grifone, Structure presque tangente et connexions. Ann. Inst. Fourier, Grenoble 22,1 (1972), p. 287-334. | Numdam | MR 49 #1409 | Zbl 0219.53032

[7] J. Klein, Espaces variationnels et mécanique, Thèse, Ann. Inst. Fourier, Grenoble 12 (1962), 124. | Numdam | MR 35 #6111 | Zbl 0281.49026

[8] J. L. Koszul, Lectures on fiber bundles and differential geometry, Tata inst. Bombay. | Zbl 0244.53026

[9] M. Matsumoto, The theory of Finsler connextions Publ. S.G.G. 5 (1970). | MR 42 #2409 | Zbl 0193.22103

[10] H. Rund, The differential geometry of Finsler spaces. Springer Berlin (1959). | MR 21 #4462 | Zbl 0087.36604

[11] J. Vilms, Non linear and direction connextions, Proc. of Am. Math. Soc. (28), 2, (1971), 567-572. | MR 43 #5473 | Zbl 0217.18902